Alert archive / Minnesota / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 268, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Sep 22, 2010, 9:15 PM CDT for Blue Earth County, Minnesota. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 22, 2010, 9:15 PM CDT (02:15 UTC)
- Expired
- Sep 22, 2010, 10:00 PM CDT
- In force
- 45 min
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Blue Earth County, MN
The radar
The Minneapolis radar (KMPX), 107 km from the middle of the area, began a volume at 02:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 2.3 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 636 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 523 m²/s²
- 0-3 km storm-relative helicity
- 621 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
791
WUUS53 KMPX 230215
SVRMPX
MNC013-230300-
/O.NEW.KMPX.SV.W.0268.100923T0215Z-100923T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
915 PM CDT WED SEP 22 2010
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BLUE EARTH COUNTY IN SOUTH CENTRAL MINNESOTA...
* UNTIL 1000 PM CDT
* AT 910 PM CDT...RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS...
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7
MILES SOUTHWEST OF NORTH MANKATO TO 5 MILES SOUTHEAST OF
LEWISVILLE...AND MOVING EAST AT 35 MPH.
LOCATIONS IN THE WARNING INCLUDE...
VERNON CENTER...
GOOD THUNDER...
AMBOY...
ST CLAIR...
MAPLETON...
PEMBERTON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
REPORT ANY SIGNIFICANT WIND OR HAIL DAMAGE TO THE NEAREST LAW
ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4398 9436 4414 9425 4412 9378 4385 9378
4385 9437
TIME...MOT...LOC 0215Z 273DEG 30KT 4413 9411 4387 9431
WIND...HAIL 60MPH 1.00IN
$$3 follow-up statements
824 WWUS53 KMPX 230229 SVSMPX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 929 PM CDT WED SEP 22 2010 MNC013-230300- /O.CON.KMPX.SV.W.0268.000000T0000Z-100923T0300Z/ BLUE EARTH MN- 929 PM CDT WED SEP 22 2010 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BLUE EARTH COUNTY UNTIL 1000 PM CDT... AT 928 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NORTH MANKATO TO AMBOY...MOVING EAST AT 35 MPH. LOCATIONS IMPACTED INCLUDE... MAPLETON...ST CLAIR AND PEMBERTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS SITUATION. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DESTRUCTIVE HAIL...WHICH CAN SIGNIFICANTLY DAMAGE WINDOWS...SIDING AND VEHICLES. DAMAGING WINDS ARE ALSO EXPECTED...WHICH CAN UPROOT TREES AND DOWN POWER LINES. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES. && LAT...LON 4385 9422 4413 9413 4412 9378 4385 9378 TIME...MOT...LOC 0228Z 273DEG 30KT 4412 9403 4386 9416 WIND...HAIL 60MPH 1.75IN $$
347
WWUS53 KMPX 230245
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
945 PM CDT WED SEP 22 2010
MNC013-230300-
/O.CON.KMPX.SV.W.0268.000000T0000Z-100923T0300Z/
BLUE EARTH MN-
945 PM CDT WED SEP 22 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
BLUE EARTH COUNTY UNTIL 1000 PM CDT...
AT 945 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG
A LINE EXTENDING FROM ST CLAIR TO DELAVAN...MOVING EAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
ST CLAIR AND PEMBERTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN THE TWIN CITIES.
&&
LAT...LON 4385 9422 4390 9411 4413 9396 4412 9378
4385 9378
TIME...MOT...LOC 0245Z 268DEG 25KT 4411 9386 4385 9400
WIND...HAIL 60MPH 1.00IN
$$498
WWUS53 KMPX 230258 RRA
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
958 PM CDT WED SEP 22 2010
MNC013-230308-
/O.EXP.KMPX.SV.W.0268.000000T0000Z-100923T0300Z/
BLUE EARTH MN-
958 PM CDT WED SEP 22 2010
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BLUE EARTH COUNTY
WILL EXPIRE AT 1000 PM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL PROBABLE
WITH THESE THUNDERSTORMS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN THE TWIN CITIES.
LAT...LON 4385 9422 4390 9411 4413 9396 4412 9378
4385 9378
TIME...MOT...LOC 0258Z 268DEG 25KT 4411 9373 4385 9388
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 22, 6:17 PM CDT, 2 hours 58 minutes earlier.
Area forecast discussion, Sep 22, 6:17 PM CDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
617 PM CDT WED SEP 22 2010
.DISCUSSION...
FORECAST THINKING HASN/T CHANGED MUCH FROM PREVIOUS SHIFTS... WITH
A LARGE SCALE HEAVY RAIN EVENT STILL LOOKING TO UNFOLD IN A FEW
WAVES ACROSS THE AREA OVER THE NEXT 24 TO 36 HOURS. MADE SOME
CHANGES TO FLOOD WATCH AREAS AND TIMING THIS AFTERNOON... MAINLY
TO ACCOUNT FOR EARLIER ARRIVAL OF PCPN CURRENTLY ACROSS THE
SOUTHERN PORTION OF THE AREA. THE HEAVY RAIN IS THE MAIN
CONCERN... ALTHOUGH IT STILL APPEARS THERE WILL BE AT LEAST SOME
CHANCE FOR SEVERE WEATHER THROUGH THE EARLY EVENING HOURS AS GOOD
ELEVATED INSTABILITY AND EFFECTIVE SHEAR HELP TO SUPPORT SOME
EMBEDDED STRONG STORMS. NUMEROUS LARGE HAIL REPORTS SOUTHWEST OF
THE AREA THIS MORNING AND SO FAR THIS AFTERNOON ARE INDICATIVE OF
THE STRONG UPDRAFTS BEING SUPPORTED BY THE AFOREMENTIONED
INSTABILITY AND SHEAR. THE WARM SECTOR IS TRYING TO PUSH NORTH...
BUT THE TRAINING OF STORMS NORTH OF THE BOUNDARY THROUGH THE
SOUTHERN PORTION OF OUR AREA IS WORKING TO KEEP IT PINNED SOUTH
FOR THE CURRENT TIME... WHICH WILL HELP LIMIT CHANCES FOR WINDS TO
SOME EXTENT AND PARTICULARLY FOR TORNADO POTENTIAL. HOWEVER...
GIVEN THE STRONG LARGE SCALE SOUTHERLY SURGE... THE FRONTAL
BOUNDARY WILL KEEP WORKING TO LIFT NORTH. GOOD MOISTURE TRANSPORT
AND THETA-E ADVECTION WILL CONTINUE TO SUPPORT SHOWERS AND
EMBEDDED THUNDER ACROSS THE SOUTHERN PART OF THE AREA INTO THIS
EVENING... WITH FLOODING A DISTINCT POSSIBILITY IF SUFFICIENT
TRAINING OF ECHOES OCCURS. FARTHER NORTH WE SHOULD SEE PCPN
CONTINUE TO TRY AND EXPAND... ALTHOUGH SOME SUBSIDENCE ON THE
NORTH SIDE OF THE MORE ROBUST CONVECTION OVER OUR SOUTHERN CWFA
WILL WORK TO LIMIT THAT NORTHWARD PROGRESSION TO SOME DEGREE.
HOWEVER... STILL APPEARS THERE IS SUFFICIENT MOISTURE AND
ISENTROPIC ASCENT... PER THE 305K SURFACE... TO KEEP SOME PCPN
GOING ACROSS A GOOD PART OF THE AREA THROUGH THE EVENING HOURS...
EVEN IF THE HEAVIEST PCPN LOOKS LIKE IT MAY IMPACT THE SOUTHERN
PART OF THE AREA BETWEEN NOW AND MID EVENING.
THE MAIN LARGE SCALE WAVE... CURRENTLY OVER THE SOUTHWEST... WILL
LIFT NORTHEAST TOWARD THE AREA TONIGHT THROUGH THURSDAY... HELPING
TO DEVELOP A VIGOROUS SURFACE LOW IN THE LEE OF THE ROCKIES AND
BRING IT NORTHEAST ACROSS THE STATE THURSDAY. THE MODELS HAVE BEEN
VERY CONSISTENT THE PAST SEVERAL RUNS WITH RESPECT TO THE TRACK OF
THIS SYSTEM... AND ARE EVEN IN DECENT AGREEMENT ON THE HEAVY PCPN
AXIS. THE PLACEMENT OF PCPN TONIGHT INTO EARLY THURSDAY WILL BE A
BIT MORE FICKLE GIVEN THE SUBSTANTIAL CONVECTIVE COMPONENT... BUT
ON THURSDAY THE PCPN WILL BE PRIMARILY FORCED ON THE LARGE SCALE
AND WILL FOCUS ALONG A WSW-ENE ORIENTED AXIS OF STRONG
FRONTOGENESIS FROM CENTRAL MINNESOTA INTO NORTHERN WISCONSIN.
PRECIPITABLE WATER VALUES AOA 2 INCHES RUNNING 200-300 PERCENT OF
NORMAL WILL BE ADVECTED NORTHEAST INTO THE AREA AND WILL RESIDE
ALONG AND SOUTH OF THE AREA OF FRONTOGENESIS... LEADING TO THE
POTENTIAL FOR SIGNIFICANT PCPN TOTALS. OBVIOUSLY... THE PLACEMENT
OF HEAVY RAIN THIS AFTERNOON AND TONIGHT COULD HAVE A LARGE IMPACT
ON WHERE THE FLOOD POTENTIAL IS GREATEST ON THURSDAY... AND RIGHT
NOW IT LOOKS LIKE THE MAX AREAS MAY NOT OVERLAP TOO MUCH... WITH
THE BETTER ACTIVITY TONIGHT FARTHER SOUTH THAN THE ACTIVITY ON
THURSDAY. HOWEVER... THERE WILL STILL BE SOME OVERLAP OF THE RAIN
AREAS... AND BOTH BOUTS OF RAIN WILL BE SIGNIFICANT IN THEIR OWN
RIGHT... SO FLOOD POTENTIAL REMAINS HIGH. THE LARGE FOOTPRINT OF
HEAVY RAIN ALSO BRINGS THE POTENTIAL FOR LARGE STEM RIVER FLOODING
OVER THE COMING DAYS AND WEEKS.
SUBSIDENCE IN THE WAKE OF THURSDAY/S SYSTEM WILL START TO WORK IN
ON FRIDAY... ALTHOUGH SOME LINGERING PCPN ON ITS BACKSIDE WILL
IMPACT A PORTION OF THE AREA THROUGH FRIDAY MORNING. A SHORTWAVE
LOOKS TO ARRIVE QUICKLY ON NORTHWEST FLOW AND MOVE THROUGH THE
AREA FRIDAY NIGHT INTO SATURDAY... BRINGING A CHANCE FOR SOME
LIGHT PCPN TO THE AREA. THINGS THEN LOOK TO SETTLE DOWN FROM
SUNDAY THROUGH WEDNESDAY WITH LARGE SCALE RIDGING TAKING HOLD
ACROSS THE AREA. THE ECMWF AND GFS ARE IN FAIRLY GOOD AGREEMENT
DURING THE LATER PERIODS... AND THE HPC GUIDANCE GENERALLY FOLLOWS
A CONSENSUS OF THEIR FORECASTS... SO DID NOT STRAY TOO FAR FROM A
SOLUTION ALONG THOSE LINES.
&&
.AVIATION.../00Z TAF ISSUANCE/
VERY COMPLICATED AVIATION FORECAST AS A SERIES OF TSRA/SHRA MOVE
ACROSS SOUTHERN MN DURING THE NEXT 6 HRS AND HOW THIS WILL
TRANSLATE INTO IFR/MVFR CEILINGS NORTH OF THE CONVECTION...AND
MVFR/VFR CEILINGS WITH THE CURRENT SHRA/TSRA. ALTHOUGH THE VSBY
WILL BE IFR IN TSRA...MOST OF THE ACTIVITY SHOULD REMAIN BETWEEN
3-5SM IN SHRA/TSRA. ONLY A VERY SHORT PERIOD OF TIME SHOULD THE
VSBY LOWER TO 1SM OR LESS. HOWEVER...IF TRAINING OF THE TSRA
DEVELOPS...THERE COULD BE AN AREA THAT DOES HAVE THE VERY LOW
VSBYS...BUT THIS IS TOO COMPLICATED TO PINPOINT TOO FAR FROM THE
CURRENT OBSERVATIONS. ANOTHER PROBLEM IS WHETHER OR NOT THE
C0MPLEX OF TSRA/SHRA MOVES NORTHWARD INTO CENTRAL MN OVERNIGHT AS
THE CURRENT MODELS INDICATE. THIS WOULD LEAVE A PERIOD OF NIL WX
ACROSS S MN. AS PER CURRENT REGIONAL RADAR IS DEPICTING ACROSS
EASTERN SD...AND THE CONTINUED RE-GENERATION OF TSRA/SHRA...WILL
LIKELY CONTINUE THE WORSE CONDITIONS IN VSBYS/CEILINGS FOR
RWF/MSP/EAU/RNH FOR THE NEXT 3-6 HRS...WITH AXN/STC EXPECTED TO
SEE THE WORSE CONDITIONS TOWARD 6Z. THIS WILL LIKELY NEED TO BE
UPDATED AS RADAR TRENDS INDICATE IN THE NEXT FEW HRS. WNDS WILL
ALSO BE PROBLEMATIC AS TSRA WILL LIKELY CAUSE OUTFLOW BOUNDARIES
AND VARIABLE GUSTS OF 30 TO 40 KTS AS IT HAS IN THE PAST FEW HRS.
THEREFORE...WILL CONTINUE THE E/SE FLOW FOR RWF/MSP/RNH/EAU...WITH
MORE OF A E/NE FLOW AT STC/AXN. AFT 6Z...WNDS SHOULD BE MORE S/SE
AT RWF/MSP/EAU.
MSP...SEVERAL WAVES OF SHRA/TSRA WILL OCCUR DURING THE NEXT 3 TO 6
HRS...WITH VSBYS AS LOW AS 1/2SM AND CEILINGS AS LOW AS 500 FT.
HOWEVER...MOST OF THE PREVAILING CEILINGS/VSBYS SHOULD REMAIN IN
THE MVFR RANGE FOR MOST OF THE EVENING. AFT 6Z...IFR/LIFR MAY
DEVELOP AS THE COMPLEX OF SHRA/TSRA SHIFTS TO THE NORTH.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...FLOOD WATCH THROUGH FRIDAY MORNING FOR BLUE EARTH-BROWN-
FARIBAULT-FREEBORN-LE SUEUR-MARTIN-NICOLLET-REDWOOD-
RENVILLE-RICE-SIBLEY-STEELE-WASECA-WATONWAN.
FLOOD WATCH THROUGH FRIDAY MORNING FOR CARVER-CHIPPEWA-DAKOTA-
DOUGLAS-GOODHUE-HENNEPIN-KANDIYOHI-LAC QUI PARLE-MCLEOD-
MEEKER-POPE-RAMSEY-SCOTT-STEARNS-STEVENS-SWIFT-TODD-WRIGHT-
YELLOW MEDICINE.
FLOOD WATCH FROM 1 AM CDT THURSDAY THROUGH FRIDAY MORNING FOR
ANOKA-BENTON-CHISAGO-ISANTI-KANABEC-MILLE LACS-MORRISON-
SHERBURNE-WASHINGTON.
WI...FLOOD WATCH FROM 1 AM CDT THURSDAY THROUGH FRIDAY MORNING FOR
BARRON-CHIPPEWA-DUNN-EAU CLAIRE-PEPIN-PIERCE-POLK-RUSK-ST.
CROIX.
&&
TRH/JLTHazardous weather outlook, Sep 22, 4:03 PM CDT, 5 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 403 PM CDT WED SEP 22 2010 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 232115- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 403 PM CDT WED SEP 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...REST OF THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR LATE THIS AFTERNOON INTO TONIGHT FOR LOCATIONS ALONG AND SOUTH OF INTERSTATE 94. THE PRIMARY THREATS WITH THIS ACTIVITY WILL BE LARGE HAIL AND HEAVY RAINFALL. HOWEVER... LOCALIZED DAMAGING WINDS ARE POSSIBLE THROUGH THIS EVENING. THUNDERSTORMS WILL BE MOST PREVALENT ALONG AND SOUTH OF INTERSTATE 90 THROUGH EARLY EVENING... WITH ACTIVITY BECOMING MORE WIDESPREAD OVER THE REMAINDER OF THE AREA AS THE NIGHT PROGRESSES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS WILL CONTINUE ACROSS THE OUTLOOK AREA INTO THURSDAY AS A STRONG AREA OF LOW PRESSURE MOVES INTO CENTRAL MINNESOTA. THIS LOW WILL SEND A COLD FRONT ACROSS THE AREA THURSDAY AFTERNOON AND NIGHT. THIS WILL CONTINUE THE HEAVY RAIN AND FLOOD THREAT FOR THE AREA. IN ADDITION... A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE AHEAD OF THE COLD FRONT THURSDAY AFTERNOON AND NIGHT ACROSS SOUTH CENTRAL AND EAST CENTRAL MINNESOTA INTO WEST CENTRAL WISCONSIN... WITH THE GREATEST LIKELIHOOD FOR SEVERE WEATHER ACROSS SOUTH CENTRAL MINNESOTA. THE PRIMARY THREAT FROM ANY ACTIVITY ON THURSDAY WILL BE DAMAGING STRAIGHT LINE WINDS. HEAVY RAINFALL EXPECTED FROM TODAY THROUGH THURSDAY NIGHT WILL LEAD TO RISES ON MANY LOCAL STREAMS AND RIVERS. THIS MAY RESULT IN SEVERAL RIVERS REACHING OR EXCEEDING FLOOD STAGE... ESPECIALLY ACROSS CENTRAL MINNESOTA INTO WEST CENTRAL WISCONSIN... FROM LATER THIS WEEK INTO NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS IN PROGRESS FOR PORTIONS OF THE AREA... WITH ADDITIONAL ACTIVATION POSSIBLE TONIGHT.
In the hours before
Local storm report, Sep 22, 8:04 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
804 PM CDT WED SEP 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0803 PM HAIL NW NORTHROP 43.74N 94.44W
09/22/2010 M1.00 INCH MARTIN MN TRAINED SPOTTER
&&
JLTLocal storm report, Sep 22, 8:28 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
828 PM CDT WED SEP 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM HAIL WINNEBAGO 43.77N 94.17W
09/22/2010 M1.00 INCH FARIBAULT MN TRAINED SPOTTER
&&
MTFSpecial weather statement, Sep 22, 8:51 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
851 PM CDT WED SEP 22 2010
MNZ082-083-091-092-230230-
BLUE EARTH-FARIBAULT-MARTIN-WATONWAN-
851 PM CDT WED SEP 22 2010
...THUNDERSTORMS MOVING ACROSS BLUE EARTH...FARIBAULT...MARTIN AND
WATONWAN COUNTIES THROUGH 930 PM CDT...
AT 847 PM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES NORTHEAST OF
NICOLLET TO 3 MILES EAST OF ORMSBY. THESE STORMS WERE MOVING EAST AT
35 MPH.
ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 45 MPH ARE EXPECTED WITH
THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
MADELIA.
LEWISVILLE.
TRUMAN.
VERNON CENTER.
GOOD THUNDER.
AMBOY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RAINFALL AMOUNTS OF AN INCH IN LESS THAN AN HOURS TIME ARE POSSIBLE
FROM THE THUNDERSTORM. THIS MAY RESULT IN BRIEF RUNOFF PROBLEMS AND
PONDING OF WATER ON AREA ROADWAYS.
THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.
THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE
LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED.
&&
LAT...LON 4385 9468 4421 9424 4420 9416 4416 9408
4416 9404 4419 9400 4421 9401 4420 9378
4395 9392 4373 9412
TIME...MOT...LOC 0150Z 282DEG 30KT 4429 9409 4385 9460Local storm report, Sep 22, 8:52 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
852 PM CDT WED SEP 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL 4 SW BUTTERFIELD 43.92N 94.85W
09/22/2010 M1.25 INCH WATONWAN MN TRAINED SPOTTER
0710 PM HAIL BUTTERFIELD 43.96N 94.79W
09/22/2010 M1.25 INCH WATONWAN MN TRAINED SPOTTER
RANGED FROM PEA TO HALF DOLLAR
0745 PM HAIL 1 SW SOUTH BRANCH 43.87N 94.57W
09/22/2010 M1.00 INCH WATONWAN MN TRAINED SPOTTER
0750 PM HAIL 2 SSE SOUTH BRANCH 43.85N 94.54W
09/22/2010 M1.00 INCH WATONWAN MN TRAINED SPOTTER
0754 PM HAIL 1 W TRUMAN 43.83N 94.46W
09/22/2010 M1.50 INCH MARTIN MN LAW ENFORCEMENT
0803 PM HAIL NW NORTHROP 43.74N 94.44W
09/22/2010 M1.00 INCH MARTIN MN TRAINED SPOTTER
0825 PM HAIL WINNEBAGO 43.77N 94.17W
09/22/2010 M1.00 INCH FARIBAULT MN TRAINED SPOTTER
&&
LSLocal storm report, Sep 22, 9:08 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
908 PM CDT WED SEP 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0908 PM HEAVY RAIN 3 NE DARFUR 44.09N 94.80W
09/22/2010 M2.35 INCH WATONWAN MN TRAINED SPOTTER
&&
TRHLocal storm report, Sep 22, 9:11 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
911 PM CDT WED SEP 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL BUTTERFIELD 43.96N 94.79W
09/22/2010 M1.25 INCH WATONWAN MN TRAINED SPOTTER
RANGED FROM PEA TO HALF DOLLAR
0710 PM HAIL 4 SW BUTTERFIELD 43.92N 94.85W
09/22/2010 M1.25 INCH WATONWAN MN TRAINED SPOTTER
0745 PM HAIL 1 SW SOUTH BRANCH 43.87N 94.57W
09/22/2010 M1.00 INCH WATONWAN MN TRAINED SPOTTER
0750 PM HAIL 2 SSE SOUTH BRANCH 43.85N 94.54W
09/22/2010 M1.00 INCH WATONWAN MN TRAINED SPOTTER
0754 PM HAIL 1 W TRUMAN 43.83N 94.46W
09/22/2010 M1.50 INCH MARTIN MN LAW ENFORCEMENT
0803 PM HAIL NW NORTHROP 43.74N 94.44W
09/22/2010 M1.00 INCH MARTIN MN TRAINED SPOTTER
0825 PM HAIL WINNEBAGO 43.77N 94.17W
09/22/2010 M1.00 INCH FARIBAULT MN TRAINED SPOTTER
0908 PM HEAVY RAIN 3 NE DARFUR 44.09N 94.80W
09/22/2010 M2.35 INCH WATONWAN MN TRAINED SPOTTER
&&
LSThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 22, 7:39 PM CDT | Severe Thunderstorm Warning | MPX | Blue Earth, Faribault, Martin, Watonwan | 51 min |
| Sep 22, 7:44 PM CDT | Flash Flood Warning | MPX | Brown, Redwood | 6 hr |
| Sep 22, 8:22 PM CDT | Severe Thunderstorm Warning | MPX | Faribault | 38 min |
| Sep 22, 8:50 PM CDT | River Flood Watch | MPX | Blue Earth, Nicollet | 36 hr |
| Sep 22, 8:50 PM CDT | River Flood Watch | MPX | Le Sueur, Scott, Sibley | 36 hr |
| Sep 22, 8:50 PM CDT | River Flood Watch | MPX | Dakota, Hennepin, Scott | 36 hr |
| Sep 22, 8:50 PM CDT | River Flood Watch | MPX | Dakota, Ramsey, Washington | 36 hr |
| Sep 22, 8:50 PM CDT | River Flood Watch | MPX | Dakota, Washington | 36 hr |
| Sep 22, 8:51 PM CDT | Special Weather Statement | MPX | Blue Earth | 39 min |
| Sep 22, 9:05 PM CDT | River Flood Warning | MPX | Blue Earth, Brown, Nicollet | 10 days |
| Sep 22, 9:05 PM CDT | River Flood Warning | MPX | Redwood | 15 days |
| Sep 22, 9:21 PM CDT | Areal Flood Warning | MPX | Blue Earth, Watonwan | 4 hr |
| Sep 22, 9:27 PM CDT | Severe Thunderstorm Warning | MPX | Faribault | 33 min |
| Sep 22, 10:36 PM CDT | Special Weather Statement | MPX | Waseca | 39 min |
| Sep 22, 11:16 PM CDT | Areal Flood Warning | MPX | Blue Earth, Brown, Faribault, Freeborn, Le Sueur, Martin and 6 more | 10 hr |
| Sep 23, 12:14 AM CDT | Areal Flood Warning | MPX | Goodhue | 9 hr |
| Sep 23, 12:14 AM CDT | Special Weather Statement | MPX | Steele | 31 min |
| Sep 23, 12:30 AM CDT | River Flood Warning | MPX | Goodhue | 45 hr |
| Sep 23, 1:10 AM CDT | River Flood Warning | MPX | Goodhue | 68 hr |
| Sep 23, 1:49 AM CDT | River Flood Warning | MPX | Goodhue, Olmsted | 34 hr |
| Sep 23, 3:01 AM CDT | Flash Flood Warning | MPX | Blue Earth, Faribault, Freeborn, Goodhue, Martin, Rice and 2 more | 6 hr |
| Sep 23, 6:28 AM CDT | Flash Flood Warning | MPX | Brown, Le Sueur, Nicollet, Redwood, Watonwan | 3 hr |
| Sep 23, 8:39 AM CDT | Flash Flood Warning | MPX | Blue Earth, Brown, Dakota, Faribault, Freeborn, Goodhue and 11 more | 6 hr |
| Sep 23, 10:50 AM CDT | River Flood Warning | MPX | Scott | 10 hr |
| Sep 23, 11:55 AM CDT | River Flood Warning | MPX | Blue Earth, Nicollet | 10 days |
| Sep 23, 11:55 AM CDT | River Flood Warning | MPX | Le Sueur, Scott, Sibley | 15 days |
| Sep 23, 11:55 AM CDT | River Flood Warning | MPX | Carver, Scott | 19 days |
| Sep 23, 11:55 AM CDT | River Flood Warning | MPX | Carver, Hennepin, Scott | 18 days |
| Sep 23, 11:55 AM CDT | River Flood Warning | MPX | Dakota, Hennepin, Scott | 19 days |
| Sep 23, 12:06 PM CDT | River Flood Watch | MPX | Dakota, Goodhue | 5 days |
| Sep 23, 12:06 PM CDT | River Flood Watch | MPX | Dakota, Goodhue | 5 days |
| Sep 23, 2:25 PM CDT | Areal Flood Warning | MPX | Blue Earth, Brown, Dakota, Faribault, Freeborn, Goodhue and 8 more | 48 hr |
| Sep 23, 5:28 PM CDT | Areal Flood Warning | MPX | Yellow Medicine | 6 hr |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.